|travel & food with Novir
Oct 22, 2007
Dr. Frascino, I truly enjoy your responses and the very helpful and hopeful information you share. I have been positive since 2003, and began Norvir, Rayataz, Truvada shortly after diagnosis (drug resistance led to this choice). My CD4 count was in the 300s, but low VL with high percentages. I consider myself lucky to have begun early treatment, have never been sick, but my CD4 count has never risen above the high 300s. My doc thinks that may be inherent. Nevertheless, my regiment has been relatively easy except for the early intestinal distress early on. Prior to beginning meds, I traveled frequently and often to Europe on work but have not since. I plan to resume travel as opportunities with work present themselves, but have not figured out how to travel with my meds as Norvir has to be refridgerated. I have traveled in the states with an air cooled insulin cooler pack, but this has not been very effective. Beyond a cooler with ice, which is not very easy to get through an airport, do you have any suggestions. Also, I do not always take my meds with food, but don't miss dosing. My doc told me to take with food to avoid intestinal distress, but I have never suffered this (other than becoming extremely regular!). I have read that fatty food helps absorbtion, but my first doc said not to worry about it as long as I could tolerate the meds without. I have gotten mixed advice... can you clarify this as well? Thanks
| Response from Dr. Frascino
Are you seeing an HIV/AIDS specialist? If not, you should be. Regarding Norvir soft gelatin capsules, yes, they should be refrigerated; however, they can be left out at room temperature (up to 77 degrees Fahrenheit) for up to 30 days without compromising their integrity or efficacy. Norvir oral solution does not require any refrigeration. Your HIV specialist should have advised you of this. Traveling to Europe with your Norvir at room (or suitcase) temperature is not a problem. Norvir should be taken with food (a meal or light snack) if possible.
Hope that helps clarify things for you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.